Urine antigen-negative disseminated histoplasmosis mimicking post-transplant lymphoproliferative disorder

Surbhi Gupta, Colin Andrew Hinkamp, Matthew Lo

Research output: Contribution to journalArticle

Abstract

A 50-year-old woman with a history of kidney transplant presented with 2 days of abdominal pain after 6 months of recurrent streptococcal pharyngitis, fevers, weight loss and a new rash on her chest and back. Her examination was notable for a unilateral tonsillar exudate and 2-3 mm pink papules with a fine scale over her chest and back. CT of the abdomen and chest demonstrated several large lymph nodes, and laboratory investigation revealed new cytopenias and elevated transaminases. Urine antigen testing for Histoplasma capsulatum was negative, but a fungal complement fixation panel was reactive for Histoplasma antibodies. Skin biopsy revealed intracellular organisms consistent with H. capsulatum. She underwent treatment with liposomal amphotericin B but due to nephrotoxicity, drug interactions and worsening transaminitis, therapy was changed to itraconazole. The diagnosis and management of disseminated histoplasmosis presents multiple challenges, which are of particular importance in patients with a history of renal transplantation.

Original languageEnglish (US)
Article numbere233976
JournalBMJ Case Reports
Volume13
Issue number6
DOIs
StatePublished - Jun 11 2020

Keywords

  • dermatology
  • drugs: infectious diseases
  • infectious diseases
  • malignant disease and immunosuppression
  • unwanted effects / adverse reactions

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Urine antigen-negative disseminated histoplasmosis mimicking post-transplant lymphoproliferative disorder'. Together they form a unique fingerprint.

  • Cite this